Alert archive / New York / Frost Advisories in 2016
Frost Advisory 4, NWS Binghamton, NY
NWS Binghamton, NY issued this frost advisory at Sep 25, 2016, 10:46 AM EDT for 4 counties in New York. It took effect at Sep 26, 2016, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2016, 10:46 AM EDT (14:46 UTC)
- In effect from
- Sep 26, 2016, 2:00 AM EDT
- Expired
- Sep 26, 2016, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
Counties Delaware County, NY, Oneida County, NY, Otsego County, NY, Sullivan County, NY
The radar
The Binghamton radar (KBGM), 82 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 2.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469 WWUS71 KBGM 251446 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1046 AM EDT SUN SEP 25 2016 NYZ009-037-046-057-062-261200- /O.NEW.KBGM.FR.Y.0004.160926T0600Z-160926T1200Z/ NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO-DELAWARE-SULLIVAN- INCLUDING THE CITIES OF...BOONVILLE...ROME...UTICA...ONEONTA... DELHI...WALTON...MONTICELLO 1046 AM EDT SUN SEP 25 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. * LOCATIONS...ONEIDA...OTSEGO...DELAWARE AND SULLIVAN COUNTIES IN CENTRAL NEW YORK. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MID TO UPPER 30S. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
903 WWUS71 KBGM 252334 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 734 PM EDT SUN SEP 25 2016 NYZ009-037-046-057-062-261200- /O.CON.KBGM.FR.Y.0004.160926T0600Z-160926T1200Z/ NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO-DELAWARE-SULLIVAN- INCLUDING THE CITIES OF...BOONVILLE...ROME...UTICA...ONEONTA... DELHI...WALTON...MONTICELLO 734 PM EDT SUN SEP 25 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... * LOCATIONS...ONEIDA...OTSEGO...DELAWARE AND SULLIVAN COUNTIES IN CENTRAL NEW YORK. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MID 30S. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
389 WWUS71 KBGM 260235 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1035 PM EDT SUN SEP 25 2016 NYZ009-037-046-057-062-261200- /O.CON.KBGM.FR.Y.0004.160926T0600Z-160926T1200Z/ NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO-DELAWARE-SULLIVAN- INCLUDING THE CITIES OF...BOONVILLE...ROME...UTICA...ONEONTA... DELHI...WALTON...MONTICELLO 1035 PM EDT SUN SEP 25 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... * LOCATIONS...ONEIDA...OTSEGO...DELAWARE AND SULLIVAN COUNTIES IN CENTRAL NEW YORK. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MID 30S. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
409 WWUS71 KBGM 260637 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 237 AM EDT MON SEP 26 2016 NYZ009-037-046-057-062-261200- /O.CON.KBGM.FR.Y.0004.000000T0000Z-160926T1200Z/ NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO-DELAWARE-SULLIVAN- INCLUDING THE CITIES OF...BOONVILLE...ROME...UTICA...ONEONTA... DELHI...WALTON...MONTICELLO 237 AM EDT MON SEP 26 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...ONEIDA...OTSEGO...DELAWARE AND SULLIVAN COUNTIES IN CENTRAL NEW YORK. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MID TO UPPER 30S. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at Sep 25, 6:57 AM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Sep 25, 6:57 AM EDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
657 AM EDT Sun Sep 25 2016
.SYNOPSIS...
Cool Canadian high pressure remains in charge, with below normal
temperatures yet also plenty of sunshine expected to round out
the weekend. Frost is possible for some locations early this
morning and again Monday morning. After slightly milder weather
Monday, our next system will sweep west to east through the region
Monday night with a round of showers.
&&
.NEAR TERM /THROUGH TONIGHT/...
645 AM Update...
The scattered lake effect clouds have dissipated as expected,
though they took long enough to hold back a bit on the fog
development in the Elmira area. Sidney-Norwich meanwhile had a
long enough clear period for dense valley fog. Infrared imagery
suggests valley fog also in the Susquehanna Valley in Bradford-
Wyoming Counties of PA. As for frost, temperatures throughout the
advisory counties have indeed managed to get into the mid to upper
30s. A few mesonet sites are even close to freezing such as Cherry
Valley and Cooperstown in Otsego County and Sherburne. Outside of
the advisory zones there are sporadic upper 30s in the Southern
Tier/Ithaca/Cortland areas and so patchy frost is probably
occurring for those areas.
Previous discussion...
Forecast mostly going as expected except that a band of lake
effect clouds developed in Central New York just prior to
midnight. Motion in infrared satellite imagery, and the 925mb RH
field in the RAP model for the next several hours, suggests that
these scattered clouds will drift across the Finger Lakes region
to Norwich and Binghamton, then shift more towards the Central
Southern Tier while dissipating towards dawn. These clouds have
been just enough to hold back temperatures from dropping as much
compared to surrounding clear areas. While some parts of the Frost
Advisory counties may skip out from getting a widespread frost
thanks to the brief addition of scattered lake clouds,
temperatures Otsego-Madison-Delaware counties are still already in
the 36-40 degree range according to mesonet obs so those areas
will likely still have a fair amount of frost. Besides, another
chance for it will come tonight.
A quiet day is foreseen as the Canadian high pressure settles
over the area. Crisp air and plenty of sunshine, with below normal
highs in the upper 50s to mid 60s. Dewpoints will drop into only
the lower to mid 30s this afternoon.
The center of the broad high pressure will position itself over
interior New England tonight. High thin cirrus will begin to
spread into the western parts of our area late tonight, but
overall we are looking at a solid night of radiational cooling and
thus another threat for frost. Closer to the high pressure center,
the Tug Hill to Catskills to Poconos areas will be particularly
prone, and another Advisory may end up being needed. Further west
and especially Finger Lakes to Central Southern Tier, there will
be developing light southerly return flow on the back side of the
high, along with thin clouds late. So eventual lows of upper 30s-
lower 40s will be more common, though temperatures will be quick
to drop this evening. Frost, if any, will tend to be very patchy
for the western zones.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Main focus for this part of the forecast will be a frontal system
which will bring a period of rain and showers as it moves across
the area west to east Monday night. However to start the day
Monday, conditions will be quite cool, especially in the east
closer to the center of the departing high. This high will
continue to shift off to the east through Monday with increasing
mid and high clouds as the frontal system approaches from the
west. Southerly winds will also become quite gusty by afternoon
due to the increasing gradient. This will help bring in warmer air
with highs generally in the mid to upper 60s. Expect most of the
day to be dry as forecast models are in pretty good agreement that
any precip holds off until at least 21z at which time we introduce
low chances for showers over the west.
For Monday night, expect an area of rain and showers ahead of a cold
front to move into the region from the west beginning near or just
after 0z. Since the warm sector associated with this system will
be occluding out to our south, instability doesn't look to be much
so scaled back the chance of thunder to mainly just the western
southern tier into NE PA. Precip will continue to push east
through the late evening into the overnight and should be mostly
cleared out of the region to the east by Tuesday morning. Total
rain amounts look to be generally around a quarter inch or so.
For Tuesday, the area of low pressure associated with the above
mentioned frontal system becomes vertically stacked under a large
upper low over the Great Lakes while the low's cold front will be
off to our east. This will leave the area mostly in a relatively
dry wedge under a W/SW flow with a mix of sun and clouds. There
will be the chance for a few scattered showers primarily over
extreme N/W portions of the CWA but otherwise expect the day to be
largely rain free with highs in the 60s. Little change occurs
heading into Tuesday night with lows in the 40s.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
220 AM Update...Tricky long range forecast as there is
uncertainty regarding the speed and evolution of the upper low
that will be off to our west over the Great Lakes to begin the
period. General trend in the models, however, is for this system
to be slower to move through. This could result in unsettled
weather lasting longer into the long range period. With this
update, loaded in the latest Superblend and the main forecast
change was to raise POPs slightly for most days.
Saturday PM Update...Conditions through the rest of the week will
remain cool and unsettled with a persistent northwesterly flow in
place across much of the region. A large area of low pressure
aloft will be situated near the Great Lakes and rotate slowly to
the east through the week ushering in a continuous supply of cool
Canadian air. As this air mass moves over the very warm waters of
Lake Ontario...expect the usual fall-type conditions with
temperatures slightly below average...plenty of clouds low chances
of on and off rain showers. Will likely not see much in way of
daily temperature fluctuations with the cloud cover keep temps
cool during the day and relatively warm at night. Highs will
generally top out in the 60s...with overnight lows in the upper
40s and 50s.
Will start to see an end to this pattern toward Friday as the upper
low moves to the east and high pressure begins to build in from the
west. Temperatures will inch upwards a few degrees going into the
weekend.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
Valley fog can be found in several areas, but it has managed to
avoid the terminals. Lake effect clouds drifted over KELM
overnight for a long enough time to prevent fog formation. There
is still a small chance for a very brief VIS restriction at KELM
around 12Z, otherwise VFR expected for all terminals this period.
Canadian high pressure is in charge with clear sky through 00Z,
then some high thin clouds moving in tonight well ahead of our
next system.
OUTLOOK...
Monday...Mainly VFR.
Monday Night-Early Tuesday...A period of restrictions likely as a
frontal system moves through with showers.
Tuesday afternoon-Thursday...Mainly VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...Frost Advisory until 8 AM EDT this morning for NYZ009-036-037-
045-046-057-062.
&&
SYNOPSIS...MDP
NEAR TERM...MDP
SHORT TERM...PCF
LONG TERM...BJT/PCF
AVIATION...MDPHazardous weather outlook, Sep 25, 8:41 AM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 841 AM EDT SUN SEP 25 2016 NYZ015>018-022-PAZ038-043-044-047-261245- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-BRADFORD-WYOMING- LACKAWANNA-LUZERNE- 841 AM EDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ023>025-044-055-056-PAZ039-040-048-072-261245- SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-TIOGA-BROOME-SUSQUEHANNA- NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 841 AM EDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS POSSIBLE FOR SOME SPOTS LATE TONIGHT AS TEMPERATURES DIP INTO THE UPPER 30S. THOSE WITH SENSITIVE PLANTS MAY NEED TO TAKE PROTECTIVE ACTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-036-037-045-046-057-062-261245- NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CHENANGO-OTSEGO-DELAWARE- SULLIVAN- 841 AM EDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE MID TO UPPER 30S TONIGHT, PRESENTING ANOTHER THREAT FOR FROST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in New York, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.